Hi and welcome you are in the right place, I remember after the physical withdrawls I felt empty, I had severe anxiety and was depressed. It was STRONGLY suggested to me I should get after care. AA or NA or Celebrate Recovery or church group or even therapy. There was a reason I started to use..and now it was time to heal. May I say the past 23 months have been a rollercoaster...and I did use once...so I have been clean 1 year and 3 months and 3 weeks. I go to NA and church, I smile for no reason and though life still happens (good and BAD) I can deal with it, I have began to heal and life is good. People had to teach me how to live and accept life as it comes. Congrats on getting clean! I hope this helps...life doesnt always get better but with work and honesty...we get better :)
Welcome and congrats on day 18! Even though you have gotten over the acute w/d, there is still some stuff to go through. For me, the pills and subs made me do things and it was easy (like clean the house). Now, since I don't have the fake energy, I must force myself to do things. It's hard but I do feel much much better afterward.
Heather is right that you should get some kind of aftercare. I still haven't reached my roots for using but I go to n/a and hearing the stories resonates. Good luck to you and keep posting!
The others are right. Getting clean is one thing. Staying clean is the REAL battle. I took oxycodone daily for over 8 years. I'm 8 months sober tomorrow, but I can tell you I still suffer from depression.
You need a support group. GO TO N/A. Just do it. Don't judge by the first meeting; go to at least 5-10 different groups to find one that fits you. You need to talk about your addiction with other addicts. Trust me, you won't be sorry.
PS It will get better. Don't use again. Just don't.
Thank you for all of your replies. I just really need happiness back in my life. I feel like I will never be able to enjoy anything again. When I wake up in the morning, I don't get excited when I hear the sound of my children's feet. I groan knowing that I will have to soon exert energy to get out of bed. When I look at their sweet faces, I don't experience the overwhelming joy of being a mother. I feel blank and emotionless. I can't seem to look at them with love and admiration. I feel so messed up, like such a failure. I love them with all of my heart, why don't I feel it??
Hi, Reyn. Welcome. Your question was already answered: you are detoxing. Day 18 (now 19) is great but SO early. You have been numbing for 5 years, you're not gonna feel better in 19 days.
You need to listen to what Heather and NeverAgain. You will feel better if you get into a program. The addict brain is the issue. The issues you had before you started using are the same now, they don't go away on their own. Like Never again wrote: just go.
Boy I sure do understand and feel the same way as you only you were stronger and quit cold turkey I am tapering and struggle everyday with that but I have given my pills over and will only be given what I should be taking no extras at all. I am reaching out to a na group Tuesday night it was very easy to find Google it and found one right in my neighborhood. Look into it can only help. Hope things get better for you I will be praying for you along with myself.
Hi....well as you can tell your emotions are all over the place....just know this is normal your brain will take time to heal it is use to getting the artificial endorphins from the pills with time it will start to produce them on it own again it was explained like this to me a wile ago....''when you take the pills it is like hitting the endorphin gland with a hammer when you see something silly you kids do it is like a gental tap from you finger....over time your brain gets use to the hammer and the touch no longer excites you just know it is reversable recovery comes in baby steps as addicts we want it and we want it now this is unrealistic but it the very way we think that got us into trouble in the first place ....my advise is get yourself into a program of recovery for me N/A has been the magic bullet just because you stop the pills does not = recovery your still stuck with the addict alive and well in your head....N/A is a simple 12 step progam that can change the very way you think with time you will loose the desire to use....something I thought was impossible keep posting for support and Google a N/A Meeting near you...Gnarly
When you were going thru withdrawals, did you panic at the thought of being alone? My husband works only 10 minutes from our home, but because of the depression and anxiety, I wake up every morning in a panic dreading the sound of his alarm. Because I know that in about an hour, he'll be out the door for several hours. It absolutely kills me. Yes, we can text. Be the loneliness creeps in and takes over. Someone suggested an antidepressant but I don't want anymore chemicals inside of me until my brain can level out on its own. I don't want to go anywhere near oxycodone again, so no worries about that. I want my brain to start producing dopamine again so I can feel happy and content. Right now, I feel empty and panicky all the time. I cried so hard yesterday.
This is normal. What you are going through is what EVERY addict has experienced. It is the price we pay...and you have side-stepped the suggestions about a 12 -step program.
Do you not want to go? Are you thinking about using again?
Not at all. I don't want to go anywhere near the pills ever again. I have no desire. I'm just in a situation where I can't be away from my family any more time than I already am. I was prescribed these pills for my pain. Then I started liking the way they made me feel. Took away my anxiety, so to speak. So rather than for pain, I would take them when I was feeling stressed or about to enter a stressful situation. Somedays I would take less, some days more. I'm also in a ministry position at my church. I just have to be very careful.
Time is the greatest healer. Your brain chems are still balancing out and you will get to a more functional place very soon. The pent up guilt, and greiving the loss of the oxy devil does pass. Engage in life, jump out of bed in the morning and hug your babies! Cry all the tears that have been blocked up so long. The emotional "diarrhea" ends just like the abdominal did. I had my first real belly laugh around 20 days and it helped me to see I was going to be ok. I'm 20 months off oxycodone 80 to 100 mgs daily for 5 years. Things get better and easier with time. Listen to music when you are alone. Make it loud. Hang in there and pls keep posting.
NA is a fantastic program works for many people. However, shoving down a newbies throat on day one by so many of you can make a person feel overwhelmed and hopeless, especially someone who is so depressed and looking for emotional support. Can we not please wait a few days before the hard sell? No one answered her question! There are COUNTLESS ways to stay sober, mostly it comes from INSIDE of you. Its a personal choice, don't you think?
I have found that Gabapentin (Neurontin) works to help me through WD. It does give you a fuzzy head/ sleepy/ weird feeling and can put you to sleep if you take too many in the daytime. I only take 2-3 (300 mg) spaced out in the day for WD, and 2 at bedtime. I would not be alive if not for this miracle drug! It helps nerve pain, back pain, that weird tingling type pain, carpel tunnel pain, and will help you sleep if taken at night. Also ibuprofen, melatonin and tizanidine (mild muscle relaxer) for sleep. All drugs I mentioned are prescription only except ibuprofen but they are NON HABIT FORMING and you will not develop tolerance/addiction to them (this according to my doc.) They work great! You should have no problem getting these scripts either. Good luck.